MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160903
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number:(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a octaray mapping catheter and 3-hours after being inserted into the cardiac cavity, irrigation could not be performed.No error messages or flow rate change issues preceded this issue.The medical team replaced the catheter with another new one, and the procedure was continued.The procedure was completed without patient consequences.
 
Additional Manufacturer Narrative
On 16-dec-2026, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a octaray mapping catheter and 3-hours after being inserted into the cardiac cavity, irrigation could not be performed.No error messages or flow rate change issues preceded this issue.The medical team replaced the catheter with another new one, and the procedure was continued.The procedure was completed without patient consequences.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test.Afterward, the device was dissected and it was observed that the tube was found folded at the tip area.A manufacturing record evaluation was performed for the finished device 31734471l number, and no internal actions related to the reported complaint condition were identified.The irrigation issue reported by the customer was confirmed.The potential cause of the irrigation tube folded could not be determined.The instructions for use (ifu) contain the following information: to avoid char formation on the rings of this mapping catheter, do not apply rf energy when the ablation catheter is in contact with one or more rings of the mapping catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23804945
Report Number2029046-2025-04150
Device Sequence Number7708006
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(11)250808(17)280807(10)31734471L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160903
Device Lot Number31734471L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown